Lightning, Bay
- When
- June 28, 1:15 PM CST
- Where
- Bay County, Panama City
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 30.170, -85.670
Lightning ignited a garage fire in Panama City. The detached garage was destroyed.
Lightning from afternoon thunderstorms ignited a garage fire and briefly shut down the Bay County Water Treatment Plant.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Lightning from afternoon thunderstorms ignited a garage fire and briefly shut down the Bay County Water Treatment Plant.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 28, 7:15 AM CST, 6 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 915 AM EDT THU JUN 28 2007 .DISCUSSION...THE TLH AIRPORT WAS THE BIG RAINFALL WINNER YESTERDAY WITH 2.15 INCHES OF RAIN. OVER AN INCH OF THAT FELL IN A 16-MINUTE PERIOD JUST PRIOR TO 00Z. THIS MORNINGS SURFACE ANALYSIS SHOWS LITTLE CHANGE FROM YESTERDAY. A RIDGE EXTENDS FROM THE ATLANTIC WWD ACROSS DIXIE WITH THE AXIS N OF THE FORECAST AREA. AN INVERTED TROUGH IS PRESENT JUST OFF THE W COAST OF FL. A TROPICAL WAVE IS GENERATING CONVECTION OVER THE NWRN BAHAMAS. AREA RADARS SHOW SHOWERS DEVELOPING OVER OUR ERN MARINE LEGS AND THESE ARE ALREADY IMPACTING FRANKLIN COUNTY. THIS ACTIVITY WAS ACCURATELY PREDICTED BY THE 06Z RUN OF THE WORKSTATION WRF, WHICH IS IN THROUGH 23Z AS OF THIS WRITING. THE MODEL SHOWS THIS ACTIVITY SPREADING WWD ACROSS GULF AND BAY COUNTIES PRIOR TO 18Z. THE WRF ALSO SHOWS E COAST SEA BREEZE CONVECTION GETTING INTO OUR ERN ZONES BY AROUND 20Z. WEVE TWEAKED POP GRIDS ACCORDINGLY, WHICH BASICALLY RESULTS IN HIGHER POPS OVER OUR ERN AND SWRN ZONES. THE 12Z KTAE SOUNDING SHOWS THAT WE REMAIN IN A TYPE 2 REGIME WITH 1000-700 MB WINDS OUT OF THE E AROUND 10 KT ON THE S SIDE OF THE DEEP LAYER RIDGE. && .MARINE...LOOKING AT THE CEDAR KEY OBSERVATIONS, WE DID GET ANOTHER ELY SURGE OVER THE COASTAL WATERS (10-15 KT BETWEEN 05-10Z). THE SURGE DID NOT MAKE IT AS FAR W AS THE BUOY. WE EXPECT A SIMILAR SCENARIO TONIGHT AND WILL SPLIT THE MARINE ZONES INTO AN E-W SPLIT WITH THE NEXT PACKAGE TO ADDRESS THIS. WILL ALSO MORE EXPLICITLY REPRESENT THE SEA BREEZE IN THE FORECAST. OUTSIDE OF THE SEA BREEZE AND NOCTURNAL SURGE AREAS, WINDS AND SEAS WILL REMAIN RATHER LIGHT OVER THE NEXT SEVERAL DAYS. EASTERLY FLOW TODAY AND FRIDAY WILL TRANSITION TO MORE WEST TO NORTHWEST OVER THE WEEKEND AS THE SUBTROPICAL RIDGE SHIFTS SOUTH. && .AVIATION...LIFR CONDITIONS WILL QUICKLY LIFT AT VLD THIS MORNING. TAFS ARE GENERALLY VFR. WE DID INCLUDE A TEMPO GROUP FOR THUNDERSTORMS AT PFN FROM 16-20Z, WHERE THE ELY FLOW WILL MAXIMIZE CONVERGENCE ALONG THE SEA BREEZE. VLD MAY NEED AN AMENDMENT LATER TODAY IF THE E COAST SEA BREEZE CONVECTION DEVELOPS PER THE WRF. WE ARE NOT ANTICIPATING VSBY RESTRICTION OVERNIGHT. && .FIRE WEATHER...RH VALUES TO REMAIN ABOVE CRITICAL LEVELS THROUGH THE NEXT SEVERAL DAYS. NO HEADLINES NEEDED. && .PREV DISCUSSION... 258 AM EDT THU JUN 28 2007 SHORT TERM...SUBTROPICAL RIDGE AXIS AT SFC AND ALOFT TO REMAIN JUST NORTH OF THE REGION TODAY...KEEPING THE CWA IN EASTERLY FLOW. GUIDANCE INDICATES 1000-700MB FLOW TO BE AOB 10 KNOTS WHICH IS A BIT LESS THAN YESTERDAY. WATER VAPOR AND 00Z SOUNDING INDICATE A MID LEVEL DRY LAYER IN PLACE ACROSS THE AREA. THERE IS ALSO THE ADDITIONAL COMPLICATION OF THE APPROACHING EASTERLY WAVE OVER THE BAHAMAS. THIS WAVE EXPECTED TO REMAIN TOO FAR AWAY TODAY TO HAVE SIGNIFICANT INFLUENCE...SO WITH LIGHT EASTERLY FLOW...WILL HAVE HIGHEST POPS OVER EASTERN ZONES AND ALONG THE PANHANDLE COAST....MAINLY AOB 30 PERCENT DUE TO DRY MID LEVELS. APPROACH OF TROPICAL WAVE WILL INCREASE RAIN CHANCES OVER EASTERN ZONES FOR FRIDAY WITH POPS RISING INTO THE 40S AS MOISTURE INCREASES. RIDGE DROPPING SOUTH OVER WESTERN HALF OF CWA WILL KEEP POPS LOWER. MAX TEMPS WILL REMAIN WARM THROUGH THE WEEKEND WITH HIGHS IN THE LOWER TO MID 90S. LONG TERM...WEEKEND RAIN CHANCES A BIT TRICKY AS WEAK EASTERLY WAVE MAY LINGER OVER THE PENINSULA AND SUBTROPICAL RIDGE EXPECTED TO SHIFT SOUTH OF THE AREA. DO NOT SEE ANY SIGNIFICANT TRIGGERS FOR WIDESPREAD CONVECTION ATTM SO WILL KEEP POPS SCATTERED. BETTER RAIN CHANCES EXPECTED FOR EARLY NEXT WEEK AS A FRONT DROPS SOUTH INTO GEORGIA AND STALLS. THIS SHOULD HELP PROVIDE A FOCUS FOR CONVECTION FOR A FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 93 71 94 72 93 / 30 20 40 30 30 PANAMA CITY 91 74 91 75 90 / 30 20 30 30 30 DOTHAN 94 73 94 73 93 / 20 20 20 20 30 ALBANY 95 72 95 73 93 / 20 20 20 20 30 VALDOSTA 92 69 93 71 93 / 30 30 40 30 30 CROSS CITY 92 71 90 72 90 / 40 30 40 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...NONE. GM...NONE. && AVIATION...MROCZKA CURRENT DISCUSSION...WOOL PREVIOUS DISCUSSION...CAMP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 512 AM EDT THU JUN 28 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 512 AM EDT THU JUN 28 2007 /412 AM CDT THU JUN 28 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN TODAY. WHILE CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD SEVERE WEATHER OR FLOODING...A FEW STORMS COULD PRODUCE BRIEF PERIODS OF GUSTY WINDS...FREQUENT LIGHTNING...AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH AFTERNOON AND EVENING FOR THE NEXT SEVERAL DAYS. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 246 PM EDT THU JUN 28 2007 FLZ012-281930- BAY- 146 PM CDT THU JUN 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR BAY COUNTY IN THE EASTERN FLORIDA PANHANDLE... * UNTIL 230 PM CDT AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LYNN HAVEN...MOVING NORTHWEST AT 15 MPH. SMALL HAIL...AND WIND GUSTS BETWEEN 40 AND 50 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 14-MROCZKA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 251 PM EDT THU JUN 28 2007 FLZ007-008-281930- COASTAL WALTON-INLAND WALTON- 151 PM CDT THU JUN 28 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 230 PM CDT AT 148 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES NORTH OF SANTA ROSA BEACH...MOVING NORTHWEST AT 5 TO 10 MPH. PEA SIZE HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. ALSO...THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 17-GOULD
The Eglin Afb radar (KEVX), 50 km away, was scanning. The volume nearest the first event began at 19:17 UTC.
1 lightning. Local standard time, as filed.
Lightning ignited a garage fire in Panama City. The detached garage was destroyed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42192.